Alert archive / California / Frost Advisories in 2012
Frost Advisory 3, NWS Hanford, CA
NWS Hanford, CA issued this frost advisory at Apr 5, 2012, 2:32 PM PDT. It took effect at Apr 6, 2012, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 2:32 PM PDT (21:32 UTC)
- In effect from
- Apr 6, 2012, 2:00 AM PDT
- Expired
- Apr 6, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS76 KHNX 052132 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 232 PM PDT THU APR 5 2012 ...PATCHY FROST POSSIBLE IN THE SAN JOAQUIN VALLEY... .AN UNSEASONABLE COLD AIRMASS WILL RESIDE OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH FRIDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR FROST FORMATION IN THE COLDEST LOCALITIES OF THE VALLEY LATE TONIGHT. CAZ089-091-060430- /O.CAN.KHNX.WI.Y.0015.000000T0000Z-120406T0000Z/ /O.NEW.KHNX.FR.Y.0003.120406T0900Z-120406T1500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 232 PM PDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. THE WIND ADVISORY HAS BEEN CANCELLED FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * TEMPERATURE: MINIMUM TEMPERATURES OF 30 TO 32 DEGREES ARE POSSIBLE IN THE COLDEST LOCATIONS FOR A DURATION OF 2 TO 4 HOURS EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... FIVE POINTS...STRATFORD...BELRIDGE. * IMPACTS: FROST SENSITIVE TREES AND VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ095-098-099-052245- /O.CAN.KHNX.WI.Y.0015.000000T0000Z-120406T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 232 PM PDT THU APR 5 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WESTERLY WINDS WILL REMAIN BELOW ADVISORY THRESHOLDS FOR THE REMAINDER OF THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. IN GENERAL...WESTERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING WITH GUSTS TO 35 MPH THROUGH AND BELOW THE PASSES. $$ CAZ090-092-060430- /O.NEW.KHNX.FR.Y.0003.120406T0900Z-120406T1500Z/ EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 232 PM PDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY FOR THE EAST SIDE OF THE SAN JOAQUIN VALLEY. * TEMPERATURE: MINIMUM TEMPERATURES OF 30 TO 32 DEGREES ARE POSSIBLE IN THE COLDEST LOCATIONS FOR A DURATION OF 2 TO 4 HOURS EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: COLLINS CORNER...REEDLEY...ORANGE COVE... LINDSAY...DUCOR...DELANO. * IMPACTS: FROST SENSITIVE TREES AND VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DURFEE WEATHER.GOV/HANFORD
3 follow-up statements
706 WWUS76 KHNX 060417 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 917 PM PDT THU APR 5 2012 ...PATCHY FROST POSSIBLE IN THE SAN JOAQUIN VALLEY... .AN UNSEASONABLE COLD AIR MASS WILL RESIDE OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH FRIDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR FROST FORMATION IN THE COLDEST LOCALITIES OF THE VALLEY LATE TONIGHT. CAZ089>092-061230- /O.CON.KHNX.FR.Y.0003.120406T0900Z-120406T1500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL... CORCORAN...BAKERSFIELD...VISALIA 917 PM PDT THU APR 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... * TEMPERATURE: MINIMUM TEMPERATURES OF 30 TO 32 DEGREES ARE POSSIBLE IN THE COLDEST LOCATIONS FOR A DURATION OF 2 TO 4 HOURS EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... FIVE POINTS...STRATFORD...BELRIDGE. * IMPACTS: FROST SENSITIVE TREES AND VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
911 WWUS76 KHNX 061230 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 530 AM PDT FRI APR 6 2012 ...PATCHY FROST POSSIBLE IN THE SAN JOAQUIN VALLEY... .AN UNSEASONABLY COLD AIR MASS RESIDES OVER THE CENTRAL CALIFORNIA INTERIOR THIS MORNING. CLEAR SKIES AND GENERALLY LIGHT WINDS WILL ALLOW FOR SOME PATCHY FROST FORMATION IN THE COLDEST LOCALITIES OF THE VALLEY THROUGH SUNRISE. CAZ089>092-061500- /O.CON.KHNX.FR.Y.0003.000000T0000Z-120406T1500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 530 AM PDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: FROST SENSITIVE TREES AND VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JEB WEATHER.GOV/HANFORD
558 WWUS76 KHNX 061434 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 734 AM PDT FRI APR 6 2012 CAZ089>092-061545- /O.EXP.KHNX.FR.Y.0003.000000T0000Z-120406T1500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 734 AM PDT FRI APR 6 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. $$ JDB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 10:47 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 10:47 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1047 AM PDT THU APR 5 2012 .SYNOPSIS... BREEZY CONDITIONS IN THE AREA WILL CONTINUE THROUGH THIS EVENING. MUCH COOLER TEMPERATURES ARE EXPECTED THROUGH FRIDAY DUE TO A TROUGH OF LOW PRESSURE OVER THE REGION. HIGH PRESSURE WILL RETURN THIS WEEKEND BRINGING A WARMING TREND INTO EARLY NEXT WEEK. && .DISCUSSION...A BRISK NORTHWESTERLY FLOW WILL CONTINUE TO ADVECT COLD AIR INTO THE CWA TODAY AS A RATHER DEEP UPPER LEVEL TROUGH RESIDES OVER CA. A STRONG 250 MB JET (100+ KTS) ROUNDING THE BASE OF THIS TROUGH WILL SUPPORT GUSTY WINDS ALONG THE WEST SIDE OF THE SJ VLY AND THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY INTO THIS EVENING. WHILE MOISTURE IS VERY LIMITED THIS FAR SOUTH... JET DYNAMICS AND OROGRAPHIC LIFT MIGHT GENERATE A FEW SNOW SHOWERS THIS AFTERNOON AND EVENING AS THE TROUGH AXIS MOVES OVER THE CWA. THE UPPER LEVEL TROUGH WILL MOVE INLAND A BIT SLOWER THAN ORIGINALLY THOUGHT. CONSEQUENTLY...THE WIND ADVISORIES FOR THE WEST SIDE OF THE SJ VLY AND THE KERN COUNTY MOUNTAINS AND DESERT WILL PROBABLY NEED TO BE EXTENDED ANOTHER 2-3 HOURS. OTHERWISE...THE NORTHWEST FLOW WILL CONTINUE TO GENERATE CLOUDINESS ALONG THE WEST SLOPES OF THE SIERRA AND THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH THIS EVENING. GRADIENTS WILL QUICKLY DECOUPLE AFTER SUNSET AS THE UPPER LEVEL TROUGH DRIFTS INTO THE GREAT BASIN TONIGHT. AN ABATING WIND AND CLEAR SKIES WILL SET THE STAGE FOR NEAR RECORD COLD MIN TEMPS IN THE SJ VLY AND FOOTHILLS TONIGHT. THE PATTERN IS NOW LOOKING MORE FAVORABLE FOR FROST IN THE COLDEST LOCATIONS OF THE VALLEY AND LOWER FOOTHILLS PRIOR TO DAYBREAK FRIDAY. A FROST ADVISORY WILL BE LAUNCHED FOR THESE AREAS WITH THE AFTERNOON PACKAGE. TEMPERATURES WILL GENERALLY BOTTOM OUT BETWEEN 28 AND 32 DEGREES IN SEVERAL LOCATIONS LATE TONIGHT WHILE MIN TEMPS IN THE URBAN AREAS WILL BE IN THE MID TO UPPER 30S. FRIDAY WILL BRING LESS WIND BUT REMAIN MUCH COOLER THAN NORMAL AS A RIDGE OF HIGH PRESSURE BEGINS TO BUILD INTO CA BEHIND THE DEPARTING TROUGH. A PRONOUNCED WARMING TREND WILL OCCUR THIS WEEKEND AS THE RIDGE CONTINUES TO BUILD OVER CA AND INTO THE ROCKIES. BY EASTER SUNDAY AND MONDAY...AFTERNOON TEMPS WILL PROBABLY AVERAGE ABOUT 3 TO 5 DEGREES ABOVE NORMAL. IT WOULD NOT BE A SURPRISE IF THE WARMEST LOCATIONS OF THE SJ VLY AND THE KERN COUNTY DESERT TOP THE 80 DEGREE MARK. THE MODELS ARE STILL ON BOARD WITH ANOTHER BIG CHANGE IN THE PATTERN BY THE MIDDLE OF NEXT WEEK AND BEYOND. A FAIRLY HEALTHY TROUGH WILL BRING PRECIPITATION TO MUCH OF THE CWA BY WEDNESDAY WITH A CONTINUATION OF SHOWERY AND UNSETTLED WEATHER THROUGH NEXT THURSDAY OR FRIDAY. && .PREV DISCUSSION... /ISSUED 524 AM PDT THU APR 5 2012/ DISCUSSION...24 HR TEMPERATURE TRENDS ACROSS THE CENTRAL CALIFORNIA INTERIOR CONTINUE TO RUN DOWN AROUND 8-16 DEGREES THIS MORNING IN THE WAKE OF THE PASSING COLD FRONTAL SYSTEM. THE UPPER LEVEL TROUGH AXIS IS SWINGING ONSHORE AND WILL PUSH INLAND DURING THE DAY TODAY. CONTINUED HEALTHY ONSHORE SURFACE PRESSURE GRADIENTS IN COMBINATION WITH UPPER LEVEL JET ENERGY DROPPING DOWN THE BACK SIDE OF THE TROUGH WILL KEEP WINDS GUSTING ABOVE ADVISORY THRESHOLDS IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS THROUGH THIS EVENING AS WELL AS ALONG THE WEST SIDE OF THE SJV THROUGH LATE THIS AFTERNOON, THE WIND ADVISORY THUS CONTINUES FOR THESE AREAS TODAY. TODAY WILL BE ANOTHER COOL ONE ACROSS THE AREA WITH AFTERNOON HIGHS AROUND 6-12 DEGREES BELOW CLIMO. A FEW SHOWERS UP IN THE YOSEMITE VICINITY CAN NOT BE RULED OUT TODAY WITH THE PASSING TROUGH. LOWS TONIGHT WILL ALSO BE QUITE COOL...BOTTOMING OUT AS MUCH AS 10-15 DEGREES BELOW SEASONAL AVERAGES. SOME MODEL GUIDANCE IS IN FACT SUGGESTING SOME RECORD OR NEAR RECORD LOWS. AT THIS TIME THE WINDS ARE EXPECTED TO REMAIN SUFFICIENT OVERNIGHT TO PREVENT OPTIMAL RADIATIONAL COOLING CONDITIONS AND OUR FORECAST LOWS ARE A BIT ABOVE THE COLDEST GUIDANCE. IF THE WINDS DO HOWEVER DROP OFF MORE THAN EXPECTED...SOME OF THE TYPICALLY COLDEST VALLEY LOCATIONS COULD DIP BRIEFLY BELOW FREEZING BY EARLY FRIDAY MORNING AND CREATE SOME PATCHY FROST. A SPECIAL WEATHER STATEMENT CONTINUES TO HIGHLIGHT POSSIBLE FROST CONCERNS. DRY AND WARMING CONDITIONS WILL BE IN STORE BEGINNING FRIDAY INTO EARLY NEXT WEEK AHEAD OF ANOTHER DEVELOPING LOW PRESSURE SYSTEM. BY EASTER SUNDAY TEMPERATURES WILL RECOVER TO A SEVERAL DEGREES ABOVE NORMAL. MODELS HAVE SOME DIFFERENCES IN THE TIMING...DEVELOPMENT AND TRAJECTORY OF THIS NEXT SYSTEM...BUT GENERALLY POINT TO COOLING TEMPERATURES AND AT LEAST A SLIGHT CHANCE FOR PRECIPITATION OVER MUCH OF OUR AREA BY MIDWEEK. && .AVIATION... WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY THROUGH 00Z FRIDAY. THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES...GUSTS TO 40 KNOTS POSSIBLE THROUGH 06Z FRIDAY. OVER THE SOUTH AND EAST SIDES OF THE SAN JOAQUIN VALLEY THROUGH 00Z FRIDAY...AREAS OF MVFR/LOCAL IFR IN CLOUDS BANKED AGAINST THE VALLEY-FACING SLOPES OF THE KERN COUNTY AND SIERRA NEVADA MOUNTAINS. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH 18Z FRIDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM PDT THIS EVENING CAZ095-098-099. WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON CAZ089-091. && PUBLIC...DURFEE AVN/FW...JDB PREVIOUS DISCUSSION...JEB SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 5, 4:33 AM PDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 433 AM PDT THU APR 5 2012 CAZ089>099-061145- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 433 AM PDT THU APR 5 2012 ...BREEZY AND COOLER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5 PM PDT TODAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. PLEASE REFER TO THE LATEST NON- PRECIPITATION STATEMENT OR /SFONPWHNX/ FOR MORE DETAILS. A WIND ADVISORY IS ALSO IN EFFECT UNTIL 11 PM PDT TONIGHT FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS. PLEASE REFER TO THE LATEST NON- PRECIPITATION STATEMENT OR /SFONPWHNX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES ARE EXPECTED TO BE MUCH COOLER BY FRIDAY MORNING. THE COLDEST LOCATIONS COULD FALL INTO THE LOW TO MID 30S IN THE SAN JOAQUIN VALLEY ON FRIDAY MORNING AND UPPER 20S TO LOW 30S IN THE KERN COUNTY DESERT ON FRIDAY AND SATURDAY MORNINGS. PATCHY FROST IS POSSIBLE IN THESE LOCATIONS. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT OR /SFOSPSHNX/ FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
In the hours before
Special weather statement, Apr 5, 9:59 AM PDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 959 AM PDT THU APR 5 2012 CAZ089>094-052200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 959 AM PDT THU APR 5 2012 ...PATCHY FROST POSSIBLE IN THE SAN JOAQUIN VALLEY AND THE LOWER FOOTHILLS DURING THE PREDAWN HOURS FRIDAY... AN UNSEASONABLY COOL AIRMASS WILL BLANKET THE CENTRAL CALIFORNIA INTERIOR THROUGH FRIDAY. CLEAR SKIES AND DIMINISHING WIND TONIGHT WILL ALLOW TEMPERATURES TO PLUMMET TO FROSTY LEVELS BY EARLY FRIDAY MORNING. MINIMUM TEMPERATURES OF 32 DEGREES OR SLIGHTLY LOWER ARE POSSIBLE IN THE COLDEST LOCATIONS FOR UP TO A FEW HOURS PRIOR TO SUNRISE FRIDAY. PERSONS WITH FROST-SENSITIVE INTERESTS SHOULD CLOSELY MONITOR TEMPERATURE FORECASTS FROM THE NATIONAL WEATHER SERVICE. URBAN AREAS WILL LIKELY REMAIN FROST-FREE EARLY FRIDAY MORNING. MINIMUM TEMPERATURES WILL BE CLOSE TO RECORD LOWS FOR FRESNO AND BAKERSFIELD FRIDAY MORNING WHICH ARE 36 DEGREES AND 35 DEGREES RESPECTIVELY. DURFEE WEATHER.GOV/HANFORD
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.